So I am now on medications

Discussion in 'Mental Health Disorders' started by Sparklemama, Jan 9, 2010.

Thread Status:
Not open for further replies.
  1. Sparklemama

    Sparklemama Well-Known Member

    So recently I wanted so badly to kill myself that I decided it was time to call for help.I was put in a psych ward for 6 days and came out on christmas eve.
    The doctors put me on Lexapro and Risperidone and so far I'm not sure if I see much of a change.I am tired all the time,I used to be the type of person who stayed up all night and slept all day and now I sleep some of the day and all night.Its good that I am sleeping through the night but I just wish I had more energy.I feel numb sometimes like I may not feel like killing myself but i also don't feel happy either.
    I still have moments of sadness and get panicky and I feel like I'm broken and nothing will ever fix me again.
    I would love to know anyone's experiences on medication as well as the experience on Lexapro and Risperidone.
    Anything I should know?
  2. Imbue

    Imbue New Member

    I've been on Sertraline for a few months now which is the same class as Lexapro (SSRI), I believe. My experience with it hasn't been great, but its better than before when I was sleeping 14-16 hours a day. Now I'm sleeping about 10 and am just exhausted the rest of the time. :)

    It seems to have a bit of a numbing effect for me, everything seems a little bit further away (like experiencing life through a bit of a fog). I've been getting used to it though and my expectations on feeling 'normal' have changed with that. I've been reading a lot about wellbutrin (which is an atypical antidepressant) recently though, and am going to request a Rx next time I see my doctor. I have high hopes that it will help provide a more clear, engaged feeling.

    I'm not sure why they put you on Risperidone from what you posted. I believe that's an antipsychotic... Do you suffer from bipolar disorder or anything like that? That's probably causing a lot of the sedation you're feeling. That's certainly not advice to stop taking it, but it may be a good idea to talk to your doctor about why it was prescribed and/or lowering the dosage.

    I know several people for which medication was their saving grace, even if they only needed it temporarily. I think it just comes down to what is the right med(s) and dose for you. You don't have to feel like a zombie while being treated... or at least that is my hope.

    Good luck in your healing.
  3. total eclipse

    total eclipse SF Friend Staff Alumni

    It takes up to 6 weeks to stabilize on these meds. If you are still feeling numb talk to your doctor see if dose needs to be changed a bit. I am glad your sleeping better as that in itself will help. take care
Thread Status:
Not open for further replies.